Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 148, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Oct 20, 2006, 6:40 PM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2006, 6:40 PM HST (04:40 UTC)
- Expired
- Oct 20, 2006, 9:40 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 210442 FFWHFO HIC009-210740- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 640 PM HST FRI OCT 20 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF MOLOKAI IN MAUI COUNTY * UNTIL 940 PM HST * AT 630 PM HST...RADAR SHOWED HEAVY RAIN OVER NORTHEASTERN MOLOKAI THE AREA OF HEAVY RAIN IS MOVING WEST SLOWLY. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 940 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2107 15684 2107 15665 2125 15665 2125 15684 $$ HOUSTON
1 follow-up statement
000 WGHW70 PHFO 210730 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 930 PM HST FRI OCT 20 2006 HIC009-210740- MOLOKAI IN MAUI COUNTY- 930 PM HST FRI OCT 20 2006 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF MOLOKAI IN MAUI COUNTY... ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MAUI COUNTY THROUGH SUNDAY MORNING... LAT...LON 2107 15684 2107 15665 2125 15665 2125 15684 $$ HOUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 4:00 PM HST, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 20, 4:00 PM HST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI OCT 20 2006 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED TO CONTINUE OVER THE STATE THROUGH SATURDAY INTO EARLY SUNDAY...AS A LOW PRESSURE TROUGH REMAINS IN THE AREA.TRADE WINDS ARE STILL EXPECTED TO RETURN BY THE EARLY PART OF NEXT WEEK. && .DISCUSSION... SOME CONVECTION FINALLY DEVELOPED IN THE AFTERNOON HOURS OVER MOLOKAI...MAUI AND BIG ISLAND. SURPRISINGLY...OAHU HAS BEEN SPARED OF ANY MUCH SHOWER ACTIVITIES. AN UPPER LEVEL TROUGH NEAR OAHU THIS AFTERNOON CONTINUES ITS SOUTHEAST PUSH. AFTERNOON SOUNDING FROM LIHUE SHOWED A DEEP ISOTHERMAL LAYER...WITH LOW LEVEL MOISTURE EXTENDING ONLY TO 7K FEET. THE LACK OF MOISTURE DEFINITELY PLAYED A ROLE IN THE LACK OF CONVECTIVE DEVELOPMENT ON THE WESTERN END. ON THE OTHER HAND...BOTH SOUNDINGS STILL INDICATE AIR MASS UNSTABLE IN OUR AREA. THUS HAVE BACKED OFF THE SHOWERS AS WELL AS THUNDERSTORMS FOR KAUAI ONLY THIS EVENING. BELIEVE THE REST OF THE ISLANDS WILL SEE LOCALLY HEAVY RAIN AS WELL AS ISOLATED THUNDERSTORMS THIS EVENING THROUGH SATURDAY. LATEST FORECAST CHARTS DEVIATED LITTLE FROM PREVIOUS RUN...WITH THE UPPER LEVEL TROUGH STILL EXPECTING TO PUSH THROUGH THE ISLANDS BY SATURDAY...AND AN UPPER LEVEL LOW DEVELOPING NORTH OF KAUAI IN THE MEAN TIME. FORECAST CHARTS DID BACK OFF ON THE PRECIPITATION AMOUNT OVER THE ISLANDS. STILL...CONDITIONS REMAIN FAVORABLE FOR LOCALLY HEAVY RAIN AND THUNDERSTORMS TO DEVELOP. EXPECT UNSETTLED WEATHER TO PREVAIL OVER THE ISLANDS THROUGH SATURDAY...AND SHIFT TO MAINLY THE WESTERN ISLANDS LATE SATURDAY AND EARLY SUNDAY...AS THE UPPER LEVEL LOW MOVES WEST AWAY FROM THE ISLANDS. ONCE AGAIN FORECAST CHARTS CONTINUE TO INDICATE THE RETURN OF TRADE WINDS. IT MAY BE AS EARLY AS SUNDAY AS A STRONG HIGH RESIDES FAR NORTHEAST OF THE ISLANDS. LOOKS LIKE TRADE WIND WEATHER WILL LAST THROUGH REST OF EXTENDED PERIOD. && .MARINE... LOOKS LIKE THE EXPECTED SOUTH SWELL HAS REACHED THE ISLANDS THIS AFTERNOON ACCORDING TO A REPORT. THUS THE HIGH SURF ADVISORY CONTINUES FOR THE SOUTH FACING SHORES FOR ALL ISLANDS THROUGH SATURDAY AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR S FACING SHORES OF ALL ISLANDS UNTIL 4 PM SATURDAY. FLASH FLOOD WATCH ALL ISLANDS UNTIL SUNDAY MORNING. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:50 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.